Hemolytic anemia and thrombocytopenia induced by cyanidanol

Giuseppe M. Gandolfo, G. Girelli, L. Conti, M. P. Perrone, M. C. Arista, C. Damico

Research output: Contribution to journalArticlepeer-review

Abstract

Five patients who received cyanidanol for 4-36 months are presented. Three developed both hemolytic anemia and thrombocytopenia, while 2 had only thrombocytopenia. After suspending the drug the hematological values returned to normal in all of the patients. Drug-dependent platelet antibodies were detected in 4 of the 5 patients and cyanidanol-dependent red blood cell antibodies were present in 3. There are various mechanisms involved in the cyanidanol-induced immune cytopenias and, as in the present study, were sometimes simultaneously observed in the same patient.

Original languageEnglish
Pages (from-to)96-99
Number of pages4
JournalActa Haematologica
Volume88
Issue number2-3
DOIs
Publication statusPublished - 1992

Keywords

  • Cyanidanol
  • Drug-dependent immune thrombocytopenia
  • Drug-dependent immunohemolytic anemia
  • Immune cytopenias

ASJC Scopus subject areas

  • Hematology

Fingerprint

Dive into the research topics of 'Hemolytic anemia and thrombocytopenia induced by cyanidanol'. Together they form a unique fingerprint.

Cite this